What does a Roxicodone Overdose Look Like?

Oxycodone is one the most powerful pain medications available. Several manufacturers produce the drug, and each manufacturer has a different name for the medication, including Roxicodone. Doctors prescribe the medication for patients battling moderate pain or severe pain caused by injury to the body. “…your past addiction increases the likelihood of becoming addicted to Roxicodone.” You should not take the medication if you have had an addiction to drugs in the past because your past addiction increases the likelihood of becoming addicted to Roxicodone.

What can Cause an Overdose?

A patient who takes the medication might experience Roxicodone overdose symptoms because of an accidental overdose. This occurs because the patient loses track of her pain medication. For example, she might take one dose, and she takes a second dose because she forgot about the first. You might also suffer an overdose because you take a larger dose than prescribed. You might take more of the Roxicodone because you think you need more to battle the pain.

How Addiction Increases the Risk

drug overdose

Those who are addicted to oxycodone might suffer a drug addiction because their bodies build up a high resistance to the pain medication. Addicts typically take a higher dose of the medication each time, which reduces the effectiveness of the prescribed dose. The more doses of the pain medication you take, the higher your risk of suffering an overdose.

Warning Signs and Symptoms

When you take Roxicodone or you know someone who takes the medication, you must keep an eye out for any symptoms of an overdose. According to the U.S. Library of Medicine, the top signs of an overdose on Roxicodone include:

  • Weak feelings in the muscles
  • Coma
  • Sleepiness
  • Trouble breathing
  • Dizziness
  • Changes in the pupil size
  • Irregular heart rate
  • Blueish tinge to the skin, nails or mouth

Getting Immediate Medical Attention

“The doctor might suggest that you take the user to your nearest emergency room for help.” When someone suffers common Roxicodone overdose symptoms, you might not know what to do. The first thing you should do is look at the person. If the person does not respond to the sound of your voice, call 911 for emergency help. If the person is responsive but still experiences some of the symptoms, you should still call for emergency help, or call the user’s regular doctor. The doctor might suggest that you take the user to your nearest emergency room for help. To learn more about Roxicodone detox and withdrawal treatment, call us today.

Detoxification and Rehabilitation

When a doctor sees a patient who exhibits signs of an overdose, the first step usually involves treating the more serious aspects of the condition. This can include increasing the slowed heart rate, or the doctor might treat breathing troubles experienced by the patient. A doctor might pump the stomach of someone who experiences Roxicodone overdose symptoms because this removes the drug from the stomach. Doctors also use activated charcoal because this fine powder absorbs any traces of the drug left in your system. Some doctors give you activated charcoal and laxatives because the combination removes the drug more quickly from the body.

Roxicodone overdose treatment should include rehabilitation, which takes place once the user recovers from the overdose. This treatment teaches the addict how to to avoid suffering a second overdose by leaving the drug behind for good. Aftercare treatment is an important step for users who find themselves addicted to Roxicodone.

Finding the Right Program for You

We offer the services you need when someone in your life suffers from Roxicodone addiction. You can reach our trained staff at 1-888-287-0471 Who Answers? and they’ll help you find a private treatment program for yourself or an addict you know. We know the process takes time and effort on your part, but we can help.

Factoid:

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?